Re: Dad's chemo starts next week
I would like to tell you it will get better, but I am afraid that it will not. My mother had five weeks of Radiation and three cycles of chemo, the chemo took a toll on her more than anything else, she got more and more week from it, she was vomiting and it caused blood clots that put her in the hospital for weeks. The most important thing to remember is chemo drops your red and white blood cells, which will leave him vulnerable to infections, make sure on or about the fourth day after starting chemo that you or someone takes his temperature on a regular basis, if it goes up past 100.5 degrees that is a sign that an infection is setting in, also because blood clots can form, if he has any pain that increases greatly over a short period of time get him to the ER as quick as possible. My mother also experienced a loss of appetite, loss of cordination, and extreme memory loss. I hope this helps you somewhat, good luck to you and your family.